MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME COIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180933
Medical Device Problem Codes Difficult To Position (1467); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: krd/hcg.Conclusion: the device was not available for analysis.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The coil protrusion form the aneurysm and kicking the microcatheter could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, the concomitant non-codman microcatheter may have contributed to the event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective action will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, a micrusframe (mfr180933/ c41983) protruded from the aneurysm and kicked the stryker sl-10 straight microcatheter from the aneurysm.The device was used to frame a 9mm middle cerebral artery aneurysm.The coil was positioned into the aneurysm as the first framing coil.The coil was deployed as it should, creating a nice frame, but the last 1-2cm would not stay in the aneurysm.The physician attempted six to eight times to pull back the coil into the microcatheter to re-position the microcatheter tip and then continued to deploy the coil however, after these many attempts, the last 1 -2cm of the coil would not stay positioned in the aneurysm, thus kicking the microcatheter out of the aneurysm each time.The coil protrusion did not restrict cerebral blood flow or result in patient injury.The coil was then pulled out of the aneurysm, and was not used.A continuous flush had been maintained through the microcatheter and there had been no resistance while advancing the coil through the microcatheter.The procedure was completed by coiling the aneurysm with coils until desired packing density.The event did not result in a procedure delay.The device was discarded by the customer.

Brand Name
MICRUSFRAME COIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6431478
Report Number2954740-2017-00063
Device Sequence Number13594608
Product Code HCG
UDI-Device Identifier10886704078234
UDI-Public(01)10886704078234(17)190228(10)C41983
Combination Product (Y/N)N
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue NumberMFR180933
Device Lot NumberC41983
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2017
Initial Report FDA Received Date03/24/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER SL-10 MICROCATHETER